Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



An arithmetic property of the Taylor coefficients of analytic functions with an application to transcendental numbers

Author: Vichian Laohakosol
Journal: Proc. Amer. Math. Soc. 93 (1985), 212-214
MSC: Primary 11J81; Secondary 30B10
MathSciNet review: 770521
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We extend a result of Popken concerning the numerators of the Taylor coefficients of algebraic functions and combine it with a result of Mahler on lacunary power series to prove an extension of a special case of a result of Cohn on the transcendence of functional values of lacunary power series evaluated at rational points.

References [Enhancements On Off] (What's this?)

  • [1] P. L. Cijsouw and R. Tijdeman, On the transcendence of certain power series of algebraic numbers, Acta Arith. 23 (1973), 301-305. MR 0318070 (47:6619)
  • [2] H. Cohn, Note on almost-algebraic numbers, Bull. Amer. Math. Soc. 52 (1946), 1042-1045. MR 0019110 (8:370a)
  • [3] K. Mahler, Arithmetic properties of lacunary power series with integral coefficients, J. Austral. Math. Soc. 5 (1965), 55-64. MR 0190094 (32:7508)
  • [4] J. Popken, Arithmetical properties of the Taylor-coefficients of algebraic functions, Proc. Kon. Ned. Akad. Wetensch. 62 (1959), 202-210. MR 0123526 (23:A851)
  • [5] D. Ridout, Rational approximations to algebraic numbers, Mathematika 4 (1957), 125-131. MR 0093508 (20:32)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 11J81, 30B10

Retrieve articles in all journals with MSC: 11J81, 30B10

Additional Information

Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society